Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 10:00 PM EDT for 5 counties in Virginia. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 10:00 PM EDT (02:00 UTC)
- Expired
- Jun 16, 2016, 11:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:20 PM EDT | TSTM WND DMG | 3 N Hurt, VA | TREES BLOWN DOWN ON ALLEN ROAD. |
| Jun 16, 10:28 PM EDT | TSTM WND DMG | 1 Wsw Phenix, VA | 911 CALL CENTER REPORTS TREES DOWN ALONG VA 40 NEAR THE CHARLOTTE AND CAMPBELL COUNTY LINE. |
| Jun 16, 10:40 PM EDT | TSTM WND DMG | 2 W Saxe, VA | SEVERAL TREES DOWN IN THE RANDOLPH AREA |
| Jun 16, 10:45 PM EDT | TSTM WND DMG | 1 Wnw Halifax, VA | PUBLIC REPORTS TREE DOWN NEAR HALIFAX VIRGINIA |
| Jun 16, 10:48 PM EDT | TSTM WND DMG | 5 Sw Charlotte Court Ho, VA | SEVERAL TREES DOWN ALONG SCUFFLE TOWN ROAD. |
| Jun 16, 10:50 PM EDT | TSTM WND DMG | Ne Java, VA | 911 CALL CENTER REPORTS TREES DOWN WITHIN THE COMMUNITY OF JAVA, VA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.6
The text
As transmitted.
369
WUUS51 KRNK 170200
SVRRNK
VAC019-031-037-083-143-170300-
/O.NEW.KRNK.SV.W.0099.160617T0200Z-160617T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLOTTE COUNTY IN VIRGINIA...
PITTSYLVANIA COUNTY IN VIRGINIA...
SOUTHERN CAMPBELL COUNTY IN VIRGINIA...
NORTHERN HALIFAX COUNTY IN VIRGINIA...
SOUTH CENTRAL BEDFORD COUNTY IN VIRGINIA...
* UNTIL 1100 PM EDT
* AT 959 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RUSTBURG THROUGH HURT TO NEAR WESTERN SMITH
MOUNTAIN LAKE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HALIFAX...
HURT...
CHATHAM...
AND GRETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3689 7849 3680 7856 3675 7895 3676 7939
3679 7966 3705 7960 3715 7933 3713 7900
3721 7882 3720 7880 3723 7876 3722 7873
3725 7868 3719 7868 3719 7864 3717 7864
3714 7859 3715 7855 3709 7848 3708 7844
TIME...MOT...LOC 0159Z 330DEG 32KT 3732 7905 3710 7931 3708 7975
HAIL...1.00IN
WIND...60MPH
$$
JJM3 follow-up statements
550
WWUS51 KRNK 170235
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 PM EDT THU JUN 16 2016
VAC019-170245-
/O.CAN.KRNK.SV.W.0099.000000T0000Z-160617T0300Z/
BEDFORD VA-
1035 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL BEDFORD COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3689 7849 3680 7857 3675 7895 3679 7966
3704 7960 3705 7954 3701 7948 3702 7946
3706 7949 3706 7944 3709 7942 3711 7930
3709 7900 3723 7876 3725 7868 3719 7868
3719 7864 3714 7859 3715 7855 3708 7844
TIME...MOT...LOC 0235Z 330DEG 32KT 3705 7886 3683 7912 3681 7956
$$
VAC031-037-083-143-170300-
/O.CON.KRNK.SV.W.0099.000000T0000Z-160617T0300Z/
CHARLOTTE VA-PITTSYLVANIA VA-CAMPBELL VA-HALIFAX VA-
1035 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR
CHARLOTTE...CENTRAL PITTSYLVANIA...SOUTHERN CAMPBELL AND NORTHERN
HALIFAX COUNTIES...
AT 1035 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASPEN TO NEAR RIDGEWAY TO CALLANDS...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HALIFAX...
HURT...
CHATHAM...
AND GRETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3689 7849 3680 7857 3675 7895 3679 7966
3704 7960 3705 7954 3701 7948 3702 7946
3706 7949 3706 7944 3709 7942 3711 7930
3709 7900 3723 7876 3725 7868 3719 7868
3719 7864 3714 7859 3715 7855 3708 7844
TIME...MOT...LOC 0235Z 330DEG 32KT 3705 7886 3683 7912 3681 7956
HAIL...0.75IN
WIND...60MPH
$$
JJM475
WWUS51 KRNK 170247
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT THU JUN 16 2016
VAC031-170257-
/O.CAN.KRNK.SV.W.0099.000000T0000Z-160617T0300Z/
CAMPBELL VA-
1047 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN CAMPBELL COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3689 7849 3680 7857 3675 7895 3679 7966
3696 7962 3702 7954 3701 7948 3702 7946
3705 7928 3698 7899 3713 7874 3720 7868
3719 7864 3714 7859 3715 7855 3709 7848
3708 7844
TIME...MOT...LOC 0247Z 330DEG 32KT 3697 7880 3675 7906 3673 7950
$$
VAC037-083-143-170300-
/O.CON.KRNK.SV.W.0099.000000T0000Z-160617T0300Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
1047 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR
CHARLOTTE...CENTRAL PITTSYLVANIA AND CENTRAL HALIFAX COUNTIES...
AT 1047 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ASPEN TO NEAR INGRAM TO NEAR SWANSONVILLE...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...
CHATHAM...
GRETNA...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3689 7849 3680 7857 3675 7895 3679 7966
3696 7962 3702 7954 3701 7948 3702 7946
3705 7928 3698 7899 3713 7874 3720 7868
3719 7864 3714 7859 3715 7855 3709 7848
3708 7844
TIME...MOT...LOC 0247Z 330DEG 32KT 3697 7880 3675 7906 3673 7950
HAIL...0.75IN
WIND...60MPH
$$
JJM794
WWUS51 KRNK 170256
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 PM EDT THU JUN 16 2016
VAC037-083-143-170306-
/O.EXP.KRNK.SV.W.0099.000000T0000Z-160617T0300Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
1056 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
CHARLOTTE...CENTRAL PITTSYLVANIA AND CENTRAL HALIFAX COUNTIES WILL
EXPIRE AT 1100 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3689 7849 3680 7857 3675 7895 3679 7966
3696 7962 3702 7954 3701 7948 3702 7946
3705 7928 3698 7899 3713 7874 3720 7868
3719 7864 3714 7859 3715 7855 3709 7848
3708 7844
TIME...MOT...LOC 0255Z 330DEG 32KT 3697 7880 3675 7906 3673 7950
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:41 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 9:41 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 941 PM EDT THU JUN 16 2016 .SYNOPSIS... A vigorous upper level disturbance was centered over northeast Ohio. This feature will move southeast, crossing the Mid-Atlantic States tonight and Friday. Thunderstorms with damaging winds are expected along the leading edge of this disturbance with a risk of severe weather...the primary focus across the Virginias through early tonight. Aside for lingering showers Friday, High pressure will build into the region for the weekend providing fair weather which will last into the first part of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 900 PM EDT Thursday... Severe Thunderstorm Watch number 261 is in effect until 10 PM for counties just north of highway 460. These storms have had a history of large hail and damaging wind gusts. A Vigorous short wave, compact upper level low, will move from the OH/PA border this evening, into the Virginias tonight. At the surface, low pressure was centered near Pittsburgh, PA, with a cold extending south from the low into eastern West Virginia, then southwest into southern Kentucky. A Mesoscale Convective System (MCS), line of strong/severe thunderstorms, was moving east-southeast out ahead of the cold front. As of 9PM, these this line of storms was along a DCA-CHO-ROA-BLF line. Farther southwest along the front (SW of BLF)...the storm cells were more discrete with some rotation exhibited. The MCS will continue to move east-southeast, with models showing a strong indication that it will go all the way to the coast...in addition to a slow southward drift toward the VA/NC border. Storms will likely remain near severe levels between now and 11PM. After that, loss of solar heating should allow southwest part of the line to weaken. Until that time, damaging straight line winds will be the primary threat, but certainly can't rule out an isolated tornado per backing low level winds on the east side of the Appalachians which will result in increasing directional shear. Farther southwest along the front (SW of BLF), trailing convection will likely be more discrete in nature (individual cells). These discrete cells will still have the potential for rotation which could result in large hail and isolated damaging wind gusts. All things considered, will maintain focus for organized severe weather along the highway 460 corridor, with the expectation this line will weaken with the loss of daytime heating. Attm do not anticipate a severe thunderstorm watch farther south unless activitydoes not weaken as forecast. However...storms will likely remain strong to marginally severe all the way to the VA/NC border. The evening RNK UA sounding has recovered in terms of PWATS. Values have increased to around 1.30 with CAPE running around 2000 J/KG and a 0-3km storm relative helicity of 292. The GSO sounding was still well mixed, the remnant dry airmass from earlier in the day still evident...CAPE of around 300 J/KG. DCAPE on the other-hand was near 1400, so as the storm activity moves off the Blue Ridge and into the piedmont, a gust from may still kick-out from underneath the existing MCS and produce a surge of sub-severe (30 mph?) wind that could impact parts of the northwest piedmont of NC, and associated with little or no rainfall. Regardless of the above thoughts, folks need to remain vigilant, and pay particular attention to future forecast updates and listen for warnings. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... As of 315 PM EDT Thursday... Upper low pressure over central VA with surface low pressure over eastern NC on Friday morning will drift off the mid Atlantic coast by Friday evening, placing Blacksburg forecast area in a cooler northerly flow with wrap-around moisture on the western flanks of the system during the day. As a result, expect to see plenty of cloud cover for much of Friday along with an ongoing threat for some light shower/thundershower activity - with the threat for thunder primarily focused southwest of Interstate 77 during the time of peak heating, where some lingering instability will reside. Other than perhaps a lingering sprinkle/shower into early Friday evening across extreme southwestern VA into the northwestern NC mountains, expect good drying and subsidence to ensure a dry forecast for Friday night through Sunday night as surface high pressure builds southwest from out of New England into the mid Atlantic region. Expect slightly below normal temperatures through the short-term period with lows mainly in the 50s, and with daytime highs ranging from mainly 70s in the mountains to around 80 across the Piedmont. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EDT Thursday... Much of the long-term period is expected to be dry with slowly warming temperatures as mid Atlantic surface ridge holds into Monday - with axis of upper ridge extending from near the four-corner area east toward the mid-Atlantic states. Old closed upper low is expected to meander off the mid-Atlantic coast through early next week, but none of the longer-range models indicate that steering current will be sufficient to enable it to retrograde far enough west to impact the Blacksburg forecast area. On Tuesday, a series of short wave trofs moving southeast through the upper and lower great lakes expected to push a decaying cool front through the Blacksburg forecast area later Tuesday afternoon or on Tuesday night. However, this front will be preceded by a mainly westerly surface flow, so other than a limited threat for some isolated to scattered shower/thundershower activity across the western upsloping flanks of the Appalachians, most other sections of the forecast area will likely remain precipitation free. Expect a return to dry and slightly cooler weather again following the passage of the front for Wednesday into Thursday as yet another surface ridge builds east from the upper into the lower Great Lake region. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... As of 900 PM EDT Thursday... Solid line of thunderstorms is moving through VA. at 9PM these storms were along an RIC-LYH-ROA-BLF line. This line is expected to sink east-southeast to along the VA/NC border before weakening between now and 06Z/2AM. Gust front along the leading edge of these storms is producing wind damage with surface gusts of 30-60kts. After 06z/2am...there will be lingering showers, but overall coverage will be significantly reduced. These showers will linger through the day friday as an upper level low passes overhead. Clearing will take place Friday night with a return to VFR for the weekend. Extended discussion... Conditions will return to VFR with good flying conditions Saturday and continue into early next week as high pressure builds south behind the departing low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Jun 16, 8:18 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 818 PM EDT THU JUN 16 2016 NCZ001>006-018>020-VAZ007-009-010-012>017-022-032-033-043-044-058- 059-180030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 818 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-018>020-023-024-034-035-045>047-WVZ042>044-507-508-180030- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 818 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 16, 9:28 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 5 ENE BENT CREEK 37.55N 78.75W
06/16/2016 M54.20 MPH BUCKINGHAM VA TRAINED SPOTTER
&&
HYSELLLocal storm report, Jun 16, 9:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 5 SW RENICK 37.94N 80.43W
06/16/2016 GREENBRIER WV 911 CALL CENTER
LARGE TREES DOWN ON UNUS ROAD
0736 PM TSTM WND DMG 1 NNE RENICK 37.99N 80.36W
06/16/2016 GREENBRIER WV 911 CALL CENTER
TREE DOWN ON RTE 219 NEAR RENICK WV.
0734 PM TSTM WND DMG 5 NE HOT SPRINGS 38.04N 79.76W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN
0759 PM TSTM WND DMG 3 NW MILLBORO 38.00N 79.63W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA
&&
RSTONEFILocal storm report, Jun 16, 9:35 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG CEDAR BLUFF 37.09N 81.76W
06/16/2016 TAZEWELL VA 911 CALL CENTER
ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.
&&
HYSELLLocal storm report, Jun 16, 9:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.80W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREE BLOWN DOWN...BLOCKING ROSE DRIVE.
&&
HYSELLLocal storm report, Jun 16, 9:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.23W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
MULTIPLE TREES BLOWN DOWN ON BREEZEWOOD DRIVE.
&&
HYSELLLocal storm report, Jun 16, 9:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 2 NW BENT CREEK 37.56N 78.86W
06/16/2016 M77.00 MPH NELSON VA TRAINED SPOTTER
MEASURED WIND GUSTS OF 76.7 MPH IN GLADESTONE
0943 PM HAIL SSW RICHLANDS 37.09N 81.80W
06/16/2016 M0.50 INCH TAZEWELL VA TRAINED SPOTTER
DIME SIZE HAIL IN RICHLANDS
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:02 PM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Jun 16, 8:35 PM EDT | Special Weather Statement | RNK | Bedford, Campbell | 40 min |
| Jun 16, 8:39 PM EDT | Special Weather Statement | RNK | Amherst, Buckingham | 66 min |
| Jun 16, 8:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 48 min |
| Jun 16, 8:47 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 58 min |
| Jun 16, 8:53 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 52 min |
| Jun 16, 9:00 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 60 min |
| Jun 16, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 58 min |
| Jun 16, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 61 min |
| Jun 16, 9:17 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Tazewell, Wythe | 42 min |
| Jun 16, 9:39 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Smyth, Wythe | 51 min |
| Jun 16, 9:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Montgomery, Pulaski, Roanoke and 2 more | 42 min |
| Jun 16, 10:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Henry, Patrick, City of Galax, City of Martinsville | 53 min |
| Jun 16, 10:32 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 4 hr |
| Jun 16, 10:53 PM EDT | Special Weather Statement | RNK | City of Danville | 67 min |
| Jun 16, 11:12 PM EDT | Special Weather Statement | RNK | Grayson | 63 min |
| Jun 16, 11:14 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 61 min |
| Jun 16, 11:25 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.